MAUDE Adverse Event Report: Straub Medical AG Rotarex; Thrombectomy & Atherectomy

Straub Medical AG Rotarex; Thrombectomy & Atherectomy
Catalog Number 80237
Medical Device Problem Codes Break (1069); Noise, Audible (3273)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 07/28/2026
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2026, a patient underwent a thrombectomy and atherectomy procedure using a rotarex device for superficial femoral artery (sfa) occlusion.Reportedly, the helix fractured while the rotarex device was operating inside the patient.The entire fractured portion was successfully retrieved by intertwining a 0.014 inch guidewire with the distal portion of the helix and withdrawing it through the sheath using the same access site.The retrieval process was reported to be complicated, challenging, and time consuming.The current condition of the patient is unknown.
 
Event or Problem Description
On (b)(6)2026, a patient underwent a thrombectomy and atherectomy procedure using a rotarex device for the treatment of a superficial femoral artery (sfa) occlusion.During the procedure, while the catheter was traversing approximately 75 percent of the occlusion, an abnormal audible noise was noted.The catheter was subsequently withdrawn, and inspection revealed that the internal helix had fractured.It was further reported that the catheter tip and a portion of the fractured helix remained within the patient.Retrieval of the retained fragment was successfully performed by intertwining a 0.014-inch guidewire with the distal portion of the fractured helix and withdrawing it through the sheath via the original access site.An attempted retrieval using a snare technique was unsuccessful.The retrieval process was reported to be prolonged and technically challenging.Following successful fragment retrieval, the procedure was completed with placement of three stents in the sfa.The patient's current status is unknown.
 
Additional Manufacturer Narrative
H11: as the lot number for the device was provided, a review of the device history records is currently being performed.The return of the sample is pending.The investigation of the reported event is currently underway.D2b (mcw; dqx).Section a through f: the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Additional Manufacturer Narrative
H11: manufacturing review: a manufacturing review was conducted and there was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: the physical sample was returned for evaluation and a catheter was received and physically investigated.During physical investigation, the helix was found broken at 46.5 cm from the tip of the catheter.A clear root cause could not be identified but a damaged catheter represents a known inherent risk.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.E1 ((b)(6) ).H.4.Device manufacture date: unknown.B5, d2b (mcw; dqx), g3, h6 (device, component, method, result, conclusion).Section a through f: the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
Rotarex
Common Device Name
Thrombectomy & Atherectomy
Manufacturer (Section D)
Straub Medical AG
straubstrasse 12
ch-7323
wangs SG 73 23
SZ  SG 7323
Manufacturer (Section G)
Straub Medical AG
straubstrasse 12
ch-7323
wangs SG 73 23
SZ   SG 7323
Manufacturer Contact
michael gaffney
800 w. rio salado pkwy
tempe, AZ 85281
+1(480)303-2689
MDR Report Key50322796
Report Number3008439199-2026-00285
Device Sequence Number18596382
Product Code MCW
UDI-Device Identifier07640142811862
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K211738
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/23/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number80237
Device Lot Number260510
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer08/10/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer09/21/2026
Initial Report FDA Received Date08/19/2026
Supplement Report FDA Received Date09/23/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown